Connect with others who understand.

sign up log in
About MyEpilepsyTeam

Connect with others who understand.

sign up log in
About MyEpilepsyTeam
Real members of MyEpilepsyTeam have posted questions and answers that support our community guidelines, and should not be taken as medical advice. Looking for the latest medically reviewed content by doctors and experts? Visit our resource section.

Does Anyone Else Have Other Issues From Epilepsy Besides Seizures?

Does Anyone Else Have Other Issues From Epilepsy Besides Seizures?

I've been having general problems that I can't can't tell are from my meds, or from Epilepsy, or something else. Basically, I have no idea what these issues are coming from, and I was hoping that maybe someone else could shed some light. I know it's probably neurological. Like I get headaches, and I get wobbly, and my legs shake and jerk from time to time. And there will just be these little things that just don't sit well with me. This is more that bing dehydrated, you know? I'm always… read more

A MyEpilepsyTeam Member said:

I think it sounds like a series of problems. As for the sleepiness, along with the headaches, it could be from sleep apnea, which I have. Ever since I had a sleep study done 16 years ago, I've been using a cpap to get better sleep. Also, some of the problem could be tied in with your meds. When I first started my meds again after stopping them while being studied for my seizures, I had the feeling of almost being high. I felt everything moving while there was no motion. Then, if I took all 4 of my pills at the same time, things would go back and forth to the point that I seriously couldn't see straight, especially when I was upset and my BP was high from telling others about it, but no one understood, even my Dr. So, since I had to work, and was the only one who had to deal with it, I spaced my meds to take one at a time, about 1/2 hour apart. That way, I knew I took them all, but not at once. My Dr didn't like it, but I had to survive somehow. I have to be my greatest advocate, especially after taking them all once, followed by falling down, and then losing my lunch on the bus while getting out of work early because of the dizziness. Fortunately,, my supervisor was there to see that.
What I always do is to have my own log, or diary, to keep records of everything. Not just my meds and seizures, but how my days are, and then I can later see what may have led to my seizures or any other abnormalities that can be tracked back to how and why I feel the way I do. Become your own best friend/ advocate. Good luck with the problem, but never think that epilepsy makes you a lesser person, because after having it for 46+ years, it has kept me more focused on myself and the world around me.

posted over 6 years ago
A MyEpilepsyTeam Member said:

I deal with same episode i sometimes get tingling.. Headache..sleepy..maybe it could be have you been taking mmedication?.. Or drink more water i learn that you can get seizure from not drinking water enough

posted over 7 years ago
A MyEpilepsyTeam Member said:

Leg shaking and jerking can be myoclonic seizures or restless legs from meds. A sense of unreality is probably a seizure--sometimes seizures sit under the surface because meds keep them in check, but you experience some of the feelings (I've been told by my doc). Auras are just another kind of seizure, and there are different kinds of partial seizures and thus different kinds of auras. So it's not unusual to experience different things from time to time.

posted over 7 years ago
A MyEpilepsyTeam Member said:

I've had petite mal seizures throughout the years. They bring confusion, a little shaking on the hands, inability to talk for a few seconds and loss of thought. Sometimes it bought on a head ache. Often no one can see this seizure because it is not a grand mal where you fall or physically get hurt. It's a short brain shock that causes tiredness. I've gotten confused in conversations and even where I'm at when this takes place. Every one of us have similar seizures, but we're all different in the way it effects our physical and mental actions. It all depends on where in the brain it is damaged. Like a doctor told me "the brain is the one part of the body that doctors or colleges will never be able to replace or totally understand' I told him how exact truth that is.

posted over 7 years ago
A MyEpilepsyTeam Member said:

I have never felt like the world was real or that I was even human......I pretend that all is well when I am with my friends but in reality I have no idea what is going on inside my mind!! I never have so I just deal with it in any way I can and let it go at that!! Myron

posted over 7 years ago
Already a Member? Log in